Alert archive / Arkansas / Flash Flood Watches in 2021

Flash Flood Watch 7, NWS Little Rock, AR

October 13, 2021

NWS Little Rock, AR issued this flash flood watch at Oct 13, 2021, 2:32 PM CDT. It took effect at Oct 13, 2021, 7:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2021, 2:32 PM CDT (19:32 UTC)
In effect from
Oct 13, 2021, 7:00 PM CDT
Expired
Oct 14, 2021, 1:14 PM CDT
In force
18 hr
Issued by
NWS Little Rock, AR
Flood severity
None

The text

As transmitted.

835 
WGUS64 KLZK 131932
FFALZK

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Little Rock AR
232 PM CDT Wed Oct 13 2021

ARZ003-012-021-030-037-040-140345-
/O.NEW.KLZK.FF.A.0007.211014T0000Z-211014T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone-Newton-Johnson-Logan-Scott-Polk-
Including the cities of Harrison, Jasper, Western Grove, 
Clarksville, Booneville, Paris, Waldron, and Mena
232 PM CDT Wed Oct 13 2021

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
THURSDAY AFTERNOON...

The National Weather Service in Little Rock has issued a

* Flash Flood Watch for portions of north central Arkansas and 
  western Arkansas, including the following areas, in north 
  central Arkansas, Boone and Newton. In western Arkansas, 
  Johnson, Logan, Polk, and Scott. 

* From 7 PM CDT this evening through Thursday afternoon

* A band of heavy rain is expected to set up across the area later
  tonight and thru tomorrow morning. Widespread 2 to 4 inch
  rainfall amounts could occur, with locally heavier values.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

53
3 follow-up statements
277 
WGUS64 KLZK 140217
FFALZK

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Little Rock AR
917 PM CDT Wed Oct 13 2021

ARZ003-012-021-030-037-040-141200-
/O.EXT.KLZK.FF.A.0007.000000T0000Z-211015T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone-Newton-Johnson-Logan-Scott-Polk-
Including the cities of Waldron, Paris, Booneville, Clarksville, 
Western Grove, Jasper, Harrison, and Mena
917 PM CDT Wed Oct 13 2021

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY EVENING...

The Flash Flood Watch is now in effect for

* Portions of north central Arkansas and western Arkansas, including 
  the following areas, in north central Arkansas, Boone and Newton. 
  In western Arkansas, Johnson, Logan, Polk and Scott.

* Through Thursday evening.

* A band of heavy rain is expected to set up across the area later
  tonight and thru tomorrow morning. Widespread 2 to 4 inch
  rainfall amounts could occur, with locally heavier values.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

62
957 
WGUS64 KLZK 141150
FFALZK

Flood Watch
National Weather Service Little Rock AR
650 AM CDT Thu Oct 14 2021

ARZ003-012-021-030-037-040-142000-
/O.CON.KLZK.FF.A.0007.000000T0000Z-211015T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone-Newton-Johnson-Logan-Scott-Polk-
Including the cities of Waldron, Paris, Booneville, Clarksville, 
Western Grove, Jasper, Harrison, and Mena
650 AM CDT Thu Oct 14 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* Portions of north central Arkansas and western Arkansas, including 
  the following areas, in north central Arkansas, Boone and Newton. 
  In western Arkansas, Johnson, Logan, Polk and Scott.

* Through this evening.

* A band of heavy rain is expected to set up across the area later
  today. Widespread 2 to 4 inch rainfall amounts could occur, with 
  locally higher values.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

19
939 
WGUS64 KLZK 141814
FFALZK

Flood Watch
National Weather Service Little Rock AR
114 PM CDT Thu Oct 14 2021

ARZ003-012-021-030-037-040-141915-
/O.CAN.KLZK.FF.A.0007.000000T0000Z-211015T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone-Newton-Johnson-Logan-Scott-Polk-
Including the cities of Harrison, Jasper, Western Grove, 
Clarksville, Booneville, Paris, Waldron, and Mena
114 PM CDT Thu Oct 14 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of north central Arkansas and
western Arkansas has been cancelled. While scattered showers and
thunderstorms will be possible this afternoon, it appears there
will not be enough rain to cause high water issues.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood watch went out at Oct 13, 7:01 AM CDT, 7 hours 31 minutes earlier.

Area forecast discussion, Oct 13, 7:01 AM CDT, 7 hours 31 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
701 AM CDT Wed Oct 13 2021

.UPDATE...

Updated to include the 12z aviation discussion.

.AVIATION...

MVFR conds prevailed this morning at most terminals, however
a gradual improvement is expected through the afternoon. Scattered
SHRA/isolated TSRA are expected over roughly the NWrn half of AR
today and tonight. S winds will become gusty this afternoon with
speeds of 10 to 20 knots.

&&

.PREV DISCUSSION...(ISSUED 418 AM CDT Wed Oct 13 2021)
SHORT TERM...Today Through Thursday Night

Regional WSR-88D radars depicted a cluster of showers across
portions of SWrn AR as well as a few other locations scattered
around the state. Temperatures were in the 60s and 70s under
mostly cloudy skies.

On the national map, a large upper trough was situated over the Four
Corners region with an upper ridge over the Nrn Gulf Coast. Between
systems, SWrly upper flow spanned the Cntrl CONUS. A closed upper
low was lifting NE across the the Nrn Rockies within an area of
large scale forcing for ascent via the parent aforementioned trough.
At the surface, a strong low was collocated beneath the upper low
with a cold front draped back to the SW across the Cntrl/Srn Plains.

Today, scattered showers and isolated thunderstorms will be
possible, mainly over the NWrn half of the state. Precipitation
chances will be the result of upper level impulses traversing
SWrly flow aloft coupled with a stalled surface boundary to the
NW of the CWA. Precipitation is not expected to last all day but
rather develop and move over the region in series of waves. Highs
this afternoon will range from the upper 70s NW to the mid 80s
over Cntrl and Srn AR.

Tonight, showers and isolated thunderstorms should continue over
NWrn AR where forcing is greatest, meanwhile drying conditions
should be noted over the SE half of the state.

Thursday's weather will be similar to Wednesday, with rain chances
highest over NW AR but by the afternoon and evening, PoP chances
will increase over SE sections of the state. QPF amounts should be
greatest over NWrn AR both today and Thursday. Aloft the upper
trough will eject into the Srn Plains spurring a new surface
cyclone over OK/KS. This new surface low will finally push the
cold front into AR, which is progged to occur just beyond the
short term period.

LONG TERM...Friday Through Tuesday

Sctd to numerous showers and a few storms wl be ongoing acrs the
area to start the period as a CDFNT wl be situated just to the NW of
AR. The fntl bndry wl sweep thru the FA on Fri as an assocd long wv
trof apchs fm the Plains States.

There rmns a concern for locally hvy rainfall, primarily in the
vcnty of the synoptic fntl bndry. However, due to the progressive
nature of the system on Fri, the potential for organzied flash
flooding appears limited. Rain chcs wl quickly diminish later
Fri/Fri night behind the FROPA.

Much cooler and drier air wl advect into the Mid-South as sfc high
pres blds into the region. Looks like a great fall weekend shaping
up for the Natural State with highs in the 60s/70s and lows in the
40s. Temps wl start to modify early next week as the sfc high shifts
Ewd and S/SE winds return.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...70
Hazardous weather outlook, Oct 13, 4:22 AM CDT, 10 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
422 AM CDT Wed Oct 13 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-141000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
422 AM CDT Wed Oct 13 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and tonight

Scattered showers and a few thunderstorms will be seen over mainly
northern and western Arkansas through Wednesday night, however no
organized severe storms are anticipated.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Shower and thunderstorm chances will remain in the forecast through
Friday as an active pattern prevails. While the potential exists for
a few strong to severe storms, organized severe weather is not
expected. Locally heavy rainfall will be a concern over parts of
the state, with a limited threat for flash flooding.

Much cooler and drier weather will return this weekend, following
the passage of the cold front.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

70/44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 5:56 PM CDTSpecial Weather StatementLZKLogan34 min
Oct 13, 6:10 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Scott35 min

Nearby

Flash Flood Watches in Arkansas, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.